EconPapers    
Economics at your fingertips  
 

Misclassification in Binary Choice Models with Sample Selection

Maria Felice Arezzo () and Giuseppina Guagnano ()
Additional contact information
Maria Felice Arezzo: Department of Methods and Models for Economics, Territory and Finance - Sapienza University of Rome Via del Castro Laurenziano 9, 00161 Rome, Italy
Giuseppina Guagnano: Department of Methods and Models for Economics, Territory and Finance - Sapienza University of Rome Via del Castro Laurenziano 9, 00161 Rome, Italy

Econometrics, 2019, vol. 7, issue 3, 1-19

Abstract: Most empirical work in the social sciences is based on observational data that are often both incomplete, and therefore unrepresentative of the population of interest, and affected by measurement errors. These problems are very well known in the literature and ad hoc procedures for parametric modeling have been proposed and developed for some time, in order to correct estimate’s bias and obtain consistent estimators. However, to our best knowledge, the aforementioned problems have not yet been jointly considered. We try to overcome this by proposing a parametric approach for the estimation of the probabilities of misclassification of a binary response variable by incorporating them in the likelihood of a binary choice model with sample selection.

Keywords: misclassified dependent variable; sample selection bias; undeclared work (search for similar items in EconPapers)
JEL-codes: B23 C C00 C01 C1 C2 C3 C4 C5 C8 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2225-1146/7/3/32/pdf (application/pdf)
https://www.mdpi.com/2225-1146/7/3/32/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jecnmx:v:7:y:2019:i:3:p:32-:d:251289

Access Statistics for this article

Econometrics is currently edited by Prof. Dr. Kerry Patterson

More articles in Econometrics from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2019-10-20
Handle: RePEc:gam:jecnmx:v:7:y:2019:i:3:p:32-:d:251289